Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

4 month got shots yesterday, spiked a fever.. help!

My 4 month old got his shots yesterday morning and he just got up for a feeding at about 3:30 AM. I noticed he was warm so I took his temp under his arm and it was 99.8. At the daycare I work at they always tell us that you add a degree when you take it under the arm, which I don't know how accurate that is but I didn't want to bother him to take it rectally. Anyway, its somewhere between 99.8 and 100.8? The pedi told me it was the same exact shots he got at 2 months and he never spiked a fever. I gave him tylenol and layed him back down, but I am not sure if I need to call the hospital or just wait till the morning? Or should I just keep giving him tylenol to keep the fever down.. I am not sure if fever from shots is a big deal or not or if there is anything else you can do.. help! Tomorrow is Christmas Eve and we are supposed to be going out of town first thing in the morning!

Answer Question
 
IlovemyNicholas

Asked by IlovemyNicholas at 3:51 AM on Dec. 24, 2008 in Babies (0-12 months)

Level 1 (0 Credits)
Answers (7)
  • Fever after shots is fairly common. Just give him a little tylenol and keep an eye on the temp. Be warned he may be a little cranky with the fever. If the Dr. gave you papers they should mention side effects from shots and what to call for.
    LolosMom

    Answer by LolosMom at 3:55 AM on Dec. 24, 2008

  • so when you say keep an eye on the temp, how high is too high?
    IlovemyNicholas

    Answer by IlovemyNicholas at 3:58 AM on Dec. 24, 2008

  • I think it's 101.4 for his age but I can't remember.
    LolosMom

    Answer by LolosMom at 4:15 AM on Dec. 24, 2008

  • Call your pediatrician and ask them how high for the temperature. Ours always said 102. Anything under 101 is an elevated temperature, not a fever. You also should get a reliable temperature. Take it rectally. Our doctor recommended not taking one in the armpit because it's not reliable. If you do take it there, they need to be without a shirt for awhile as that can affect the temperature (bundled up, the skin gets warmer and could throw it off)

    Keep giving Tylenol every 4-6 hours as needed. If it continues, or increases, call the pediatrician.
    TiccledBlue

    Answer by TiccledBlue at 4:36 AM on Dec. 24, 2008

  • Believe it or not, its normal for a child to spike a fever after vaccines. They are putting a little bit of whatever the vaccine into your childs body to fight it. sometimes it can be high, sometimes not. Keep your baby comfortable.A lot of times if a baby cries a lot after vaccines, it is the spot that got the shot that hurts bad too.The first time my daughter got a vaccination, I freaked, and had no idea what to do.
    Kat122

    Answer by Kat122 at 5:23 AM on Dec. 24, 2008

  • My son had a low grade fever, you can call public health nurses or your doctor..even an after hr's walk in clinic is avail if you feel it's too high..do a search on the internet, there's ton's of advice about what's too high of a temp for a 4 month old. I can't remember what it is, but YES a rectal temp check is the best for your baby's age. You can give a tepid bath too just warm water, but keep giving the tylenol..you have to, also watch the amount of tylenol you give in a 24 hr period there's a limit, it's on the bottle. Watch other signs your baby gives you too..use your mother's intuition, if you feel like it's serious go to emerg!
    Anonymous

    Answer by Anonymous at 7:38 AM on Dec. 24, 2008

  • Of course he's going to have a fever! His poor little body is fighting off the poison you just injected into his tiny little body!
    Anonymous

    Answer by Anonymous at 8:08 AM on Dec. 24, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN